Alert archive / Kansas / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 189, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 22, 1998, 2:24 AM CDT for Stafford County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 1998, 2:24 AM CDT (07:24 UTC)
- Expired
- Jun 22, 1998, 3:10 AM CDT
- In force
- 46 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Stafford County, KS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 12:30 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1376 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 2094 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 220724 RRA SVRDDC KSC185-220810- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 224 AM CDT MON JUN 22 1998 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STAFFORD COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 310 AM CDT * AT 222 AM CDT... DODGE CITY DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN THE VICINITY OF DILLWYN MOVING EAST AT 35 MPH. * SOME LOCATIONS AFFECTED ST. JOHN BY 230 AM CDT HUDSON BY 235 AM CDT STAFFORD BY 240 AM CDT NEOLA BY 250 AM CDT ZENITH BY 255 AM CDT THIS STORM WILL LIKELY PRODUCE HAIL IN EXCESS OF 1 INCH AND WIND SPEEDS GREATER THAN 55 MPH. TAKE ACTION NOW TO PROTECT YOURSELF AND YOUR PROPERTY. MOVE INDOORS AND STAY AWAY FROM WINDOWS. GERARD/MCAVOY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:22 AM CDT, 2 minutes earlier.
Area forecast discussion, Jun 22, 2:22 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 222 AM CDT MON JUN 22 1998 ...SHORT TERM... MAIN QSTN CENTERS ON STRENGTH AND DEPTH OF THE COLD AIR FROM ONGOING CNVCTN. CURRENT SFC ANALS SHOW OUTFLOW REINFORCED FNT CONTINUING TO SURGE S THRU MY ZNS. NONE OF THE MDLS HV PICKED UP ON THIS THO THE FWC MOS HINTS AT TEMPS BEING COOLER IN MY WRN ZNS TDY. GDA PROFILER SHOWS THE COLD AIR ALRDY SEVERAL KILOMETERS DEEP. LOOKS AS IF THE COLD DOME WL BE REINFORCED ENUF TODAY TO SLOW DOWN THE HEAT AND WL GO FAIRLY CLOSE TO MOS FOR TEMPS. THIS IS ABOUT A CATEGORY COOLER THAN GOING FCST. ...LONG TERM... TNGT ANOTHER QSTN AS MDLS MAINTAIN H5 BAROCLINIC ZONE OVR KS WITH NUMEROUS S/WVS MOVG THRU. XPCT ANOTHER BOUT OF CNVCTN AGN TNGT THO IT MAY BE JUST A LTL FARTHER NORTH. IN ANY CASE OUTFLOW FROM IT MAY ONCE AGAIN REINFORCE THE FRONT AND PUSH IT S THRU MY ZONES AGN. WL NEED SOME POPS IN MY NRN ZONES FOR THIS EVENT AND WL THUS TRIM HIGHS BACK A LTL ON TUES. STRONG PRES GRADIENT TUES SHD MAKE FOR WINDY CONDITIONS. NGM APRS RSNBL IN BRINGING SW MONSOON MSTR N ACRS NM INTO FAR SWKS TUES AFTN THUS TEMPS A BIT COOLER THERE AS SS GETS CUT OFF. .DDC...NONE PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE TOPZFPDDC. DDC 092/068 094/068 096 010 GCK 092/065 092/065 097 010 EHA 093/061 091/063 097 0-0 LBL 093/062 091/065 097 0-0 HYS 091/068 094/069 097 531 P28 096/073 098/073 098 310 JOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 11:07 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 48 min |
| Jun 21, 11:47 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 48 min |
| Jun 21, 11:51 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 49 min |
| Jun 22, 12:09 AM CDT | Severe Thunderstorm Warning | DDC | Finney | 51 min |
| Jun 22, 12:20 AM CDT | Severe Thunderstorm Warning | DDC | Lane | 50 min |
| Jun 22, 12:33 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 62 min |
| Jun 22, 12:44 AM CDT | Severe Thunderstorm Warning | DDC | Ness | 51 min |
| Jun 22, 12:58 AM CDT | Severe Thunderstorm Warning | DDC | Rush | 47 min |
| Jun 22, 1:05 AM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 50 min |
| Jun 22, 1:20 AM CDT | Severe Thunderstorm Warning | DDC | Gray | 50 min |
| Jun 22, 1:43 AM CDT | Severe Thunderstorm Warning | DDC | Meade | 47 min |
| Jun 22, 1:49 AM CDT | Severe Thunderstorm Warning | DDC | Ford | 46 min |
| Jun 22, 1:55 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 50 min |
| Jun 22, 3:29 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny | 46 min |
| Jun 22, 3:29 AM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 46 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.